Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes dry cough after having Telmisartan?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1306 Questions
Question
Dear Dr. I was taking 40 mg Telmistran + 5 mg Amlodepine since last 6 years . I developed Allergic reaction(Upper Respiratory Track Infection/ Sinusitis and dry cough) since last 6 months . In anticipation I switched over to 10 mg Cilinidipine . I am a Diabetic & 68 years old man . Is it OK ?
Posted Wed, 27 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 7 hours later
Brief Answer:
please see below.

Detailed Answer:
Dear sir
1. Hope you have changed your medicines under medical supervision. It is at times dangerous to change any medicine without consulting a doctor physically.
2. For patients with diabetes and high blood pressure, telmisartan like drugs are best choice since they protect kidneys additionally. These drugs are generally not known to cause dry cough which is a known side effect of similarly acting drugs ACEI. Concomitant presence of infectious or allergic process does not prohibit their use.
3. Uncommonly these drugs may be required to be stopped because of dry cough.
4. You must consult your physician before changing the drug.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor